Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 188, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 31, 2008, 11:16 AM EDT for Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois. It took effect at Jun 1, 2008, 10:18 PM EDT. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- May 31, 2008, 11:16 AM EDT (15:16 UTC)
- In effect from
- Jun 1, 2008, 10:18 PM EDT
- Expired
- Jun 17, 2008, 10:08 AM EDT
- In force
- 15 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN
The river
Written for the forecast point Wabash River at Terre Haute Legacy Site (HUFI3).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341499, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 31, 6:36 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 31, 6:36 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 636 AM EDT SAT MAY 31 2008 .AVIATION...DISCUSSION FOR 12Z TAFS... IFR CONDITIONS ON THE BACK SIDE OF THE THUNDERSTORMS THAT PUSHED ACRS THE AREA LAST NIGHT CONTINUES TO LINGER ACRS CENTRAL INDIANA. IFR CIGS ARE EXPECTED TO EXIT THE AREA DURG THE FIRST COUPLE OF HRS THIS AM. FORECAST SOUNDINGS TDY INDICATE SOME INSTABILITY AS CONVECTIVE TEMPS WL BE REACHED ONCE AGAIN THIS AFTERNOON. HAVE INCLUDED A RETURN OF MVFR CIGS THIS AFTERNOON AS THE AIR MASS REMAINS RATHER MOIST AHEAD OF THE CD FRONT. WL ALSO USE VCSH AS PRECISE TIMING AND COVERAGE OF ANY SHRA OR TSRA REMAINS UNCERTAIN. CD FRONT WL PUSH ACRS THE AREA THIS EVENING AS WINDS SHIFT TO THE NW. VFR CONDITIONS EXPECTED IN THE WAKE OF THE FRONT AFT 01Z. && .DISCUSSION... FORECAST FOCUS IS ON TEMPERATURES THE NEXT FEW DAYS BUT CHANCES FOR RAIN COMING BACK BY EARLY IN THE UPCOMING WORK WEEK. THE CURRENT SURFACE MAP SHOWS LOW PRESSURE OVER THE NORTHERN LAKES WITH A COLD FRONT TRAILING SOUTH FROM THE CHICAGO AREA TO NEAR KANSAS CITY. A CLUSTER OF THUNDERSTORMS WAS RACING EAST THROUGH OHIO AFTER HAVING CAUSED QUITE AN ACTIVE NIGHT FOR SEVERE WEATHER IN CENTRAL INDIANA. ALOFT THE H5 PATTERN SHOWED RIDGING OVER THE SOUTHERN THIRD OF THE CONUS WITH A SHORTWAVE TROUGH OVER THE NORTHERN LAKES. THERE WAS A VORT MAX EMBEDDED IN THE FLOW OVER THE UPPER MISSISSIPPI VALLEY. MODELS WERE FAIRLY SIMILAR AND CLOSE ENOUGH WITH MOS GUIDANCE SO A BLEND WAS USED. TODAY THERE WILL BE JUST SLIGHT COOLING TO THE AIRMASS AS H8 TEMPS COOL TO ABOUT +14C. THE SHORTWAVE WILL PULL EAST AND A COUPLE OF VORT MAXES WILL SWING THROUGH AND KEEP A CHANCE OF PRECIP IN THE FORECAST WITH SOME SCATTERED SHOWERS OR TSTMS THIS AFTERNOON. THE NEWEST SEVERE WEATHER OUTLOOK HAS SHOVED THE SLIGHT RISK SOUTH. TEMPS TODAY SHOULD TOP OUT AGAIN IN THE LOW TO MID 80S WITH SLIGHTLY LOWER HUMIDITY THROUGHOUT THE DAY AS DRIER AIR ARRIVES FROM THE NORTHWEST. TONIGHT THE NORTHWEST FLOW WILL CONTINUE AND COOLER AIR WILL FILTER IN AS LOWS DROP TO AROUND 60. FOR SUNDAY A DRY AND COOLER DAY WITH H8 TEMPS AROUND +12C. THE NORTHWEST FLOW WILL CONTINUE TO ALLOW WEAK IMPULSES TO PASS THROUGH BUT NOT REALLY MUCH MORE THAN ISOLATED SHOWERS EXPECTED. TEMPS WILL BE RIGHT AROUND THE 80 DEGREE MARK. GENERALLY QUIET WEATHER ON MONDAY AS A SURFACE HIGH PASSES THROUGH THE REGION AND TEMPS REMAIN MILD AROUND 80. MORE ACTIVE WEATHER LOOKS TO RETURN BY TUESDAY AS LOW PRESSURE MOVES EAST AND SENDS A RATHER STRONG VORT MAX TOWARDS THE AREA BY EARLY TUESDAY MORNING. AT THIS POINT IT LOOKS LIKE PERHAPS A NOCTURNAL COMPLEX ACROSS THE NORTHERN REACHES OF THE AREA WITH VERY WELL DEFINED ISENTROPIC LIFTING TAKES PLACE IN A STRONG WARM ADVOCATION PATTERN. PAST TUESDAY COOLER WEATHER WILL ARRIVE FOR WEDNESDAY AND THURSDAY IN THE WAKE OF DEPARTING LOW PRESSURE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JP PUBLIC...JOHNSON
Hazardous weather outlook, May 31, 4:51 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 451 AM EDT SAT MAY 31 2008 INZ021-028>031-035>049-051>057-060>065-067>072-010900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 451 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT AND LASTING INTO THURSDAY. IT IS TOO EARLY TO DETERMINE HOW HIGH THE THREAT OF SEVERE WEATHER WILL BE...BUT CLOUD TO GROUND LIGHTNING WILL BE A HAZARD IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:00 PM EDT | Tornado Warning | IND | Clinton, Howard | 34 min |
| May 30, 8:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 38 min |
| May 30, 8:21 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion | 39 min |
| May 30, 8:27 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Tipton | 48 min |
| May 30, 8:35 PM EDT | Areal Flood Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 6 hr |
| May 30, 8:51 PM EDT | Tornado Warning | IND | Montgomery, Parke, Putnam | 39 min |
| May 30, 9:15 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 45 min |
| May 30, 9:27 PM EDT | Tornado Warning | IND | Hendricks, Montgomery, Putnam | 48 min |
| May 30, 9:32 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 43 min |
| May 30, 9:59 PM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 1 more | 5 hr |
| May 30, 10:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 43 min |
| May 30, 10:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Montgomery, Parke and 1 more | 49 min |
| May 30, 10:32 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Rush, Shelby | 58 min |
| May 30, 10:34 PM EDT | Tornado Warning | IND | Hancock | 41 min |
| May 30, 10:47 PM EDT | Tornado Warning | IND | Hancock, Henry, Madison | 28 min |
| May 30, 11:03 PM EDT | Tornado Warning | IND | Henry, Rush | 24 min |
| May 30, 11:14 PM EDT | Areal Flood Warning | IND | Henry, Randolph, Rush | 4 hr |
| May 30, 11:28 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Parke, Putnam, Vigo | 42 min |
| May 30, 11:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Johnson, Marion, Morgan and 1 more | 51 min |
| May 30, 11:41 PM EDT | Flash Flood Warning | IND | Hendricks, Marion | 3 hr |
| May 30, 11:59 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 46 min |
| May 31, 12:06 AM EDT | Severe Thunderstorm Warning | IND | Johnson, Morgan, Shelby | 39 min |
| May 31, 12:19 AM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 26 min |
| May 31, 12:29 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 46 min |
| May 31, 1:25 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen | 31 min |
| May 31, 1:42 AM EDT | Tornado Warning | IND | Monroe, Owen | 33 min |
| May 31, 2:00 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 34 min |
| May 31, 2:31 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 29 min |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 5 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 7 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 16 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Knox, Sullivan | 21 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Knox, Sullivan | 21 days |
Nearby
River Flood Warnings in Indiana, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.